MIRAPEX USERS PLEASE READ

Discussion in 'Fibromyalgia Main Forum' started by bunnyfluff, Mar 22, 2006.

  1. bunnyfluff

    bunnyfluff Member

    They did a news special here last night about how peoples lives have been ruined by the drug! Evidently it causes a reaction in the brain that increases compulsive behavior!!! It is listed in the "fine print".

    People have had terrible gambing addictions and lost everything, shopping addictions, food addictions and gained huge amounts of weight, and sex addictions, too! There is a group considering a class action suit, because they have known about this "little problem" with the drug since 2003, and yet the people who take it are not warned about this devastating side effect!

    Google Mirapex + addiction and see what comes up!
    Just FYI. Bunny
  2. laf5307

    laf5307 New Member

    Been taking since Oct. and I have noticed recently a craving for sweets, maybe this is a side effect of this drug too? I have an addictive personality too! I like taking it because the pain is better but I think I will talk to my doc about it! Thanks for the info.
  3. PITATOO

    PITATOO Member

    Thanks for the info - did not realize and I usually do my home work. I quit taking it because of no relief and I have heard some have gained weight and don't want that anymore. I too like others have posted have an addictive personality. Everything my Dr. tries with me seems to have a side effect that I get. He is trying and I thank him for that but then I get here try this but lose some weight. Catch 22. Thanks - Bobby
  4. alaska3355

    alaska3355 New Member

    I haven't found any of those side effects to be true. For me, it is a wonder drug, because I would not be able to sleep at all otherwise. My husband says, even with Mirapex, I kick and move in my sleep, but way less than otherwise.
  5. bunnyfluff

    bunnyfluff Member

    But for some, it has been a nightmare, and the poor folks had no idea what was going on. This one old couple has $200,000 in debt from gambling- something that had never been a problem for the woman before, or since she has stopped taking the drug. It's just that they don't warn you to look out for the signs that there might BE a problem like that, and if it is a problem- it is a HUGE problem with this drug.

    So, then the drug company said, yeah, it is a problem, and the warning should be larger, and people should be on the lookout for that. (!!)

    So, I was just posting because if you feel like you are having uncontrolled cravings, etc, it can easily be this drug, and no one will tell you! That was the purpose of the news story last night.
  6. roseylisa

    roseylisa New Member

    I take it for restless leg syndrome and I cant go with out it. It has stopped me from having it by taking it at bed time. I get it very severely and have had no adverse side effects except relief and sleep!
  7. jka

    jka New Member

    been on it for over 3 yrs. never had a problem. my rhumy has told me about this side effect. but this drug has also given me back some kind of a life. i also have lupus. so anything that helps. i can now work out at the gym, work 6.5 hrs a day, do endurance rides with my horse.

    kathy
  8. neeter1

    neeter1 New Member

    I have been taking it for several months and have not experienced compulsive behavior or weight gain. I knew about these side effects before starting Mirapex. It has really helped me.

    Neeter1